MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX LINE DRAW DRY HEPARIN 3ML SYRINGE W/ LUER-LOCK & FILTER PRO; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX LINE DRAW DRY HEPARIN 3ML SYRINGE W/ LUER-LOCK & FILTER PRO; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4042E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: unknown.No information has been provided to date.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device "grips immediately" and didn't retain the blood, resulting in blockage during the aspiration.It was stated that there seemed to be a lack of heparin inside the syringes, or at least an insufficient quantity, meaning that the blood immediately coagulated in the syringe, making difficult to analyze the sample and having to maneuver it several times.The event took place in the emergency room.The incident was fixed by repeating the maneuver.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
No product was returned; therefore, no visual and functional tests were performed, the reported complaint could not be confirmed, and the root cause could not be determined.If the product is returned, the manufacturer will reopen this complaint for further investigation.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
PORTEX LINE DRAW DRY HEPARIN 3ML SYRINGE W/ LUER-LOCK & FILTER PRO
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20798269
Report Number1217052-2024-00209
Device Sequence Number7809313
Product Code JKA
UDI-Device Identifier20351688039184
UDI-Public(01)20351688039184(17)270522(10)6020170
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4042E
Device Lot Number6020170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown